Solution of a nonsymmetric algebraic Riccati equation from a one-dimensional multistate transport model

Tiexiang Li, King-Wah Chu, Jong Juang, Wen-wei Lin

Research output: Contribution to journalArticleResearchpeer-review

4 Citations (Scopus)

Abstract

or the steady-state solution of a differential equation from a one-dimensional multistate model in transport theory, we shall derive and study a nonsymmetric algebraic Riccati equation B(-) -XF(-) -F(+) X + XB(+)X = 0, where F(+/-) = (I -F) D(+/-) and B(+/-) = BD(+/-) with positive diagonal matrices D(+/-) and possibly low-ranked matrices F and B. We prove the existence of the minimal positive solution X* under a set of physically reasonable assumptions and study its numerical computation by fixed-point iteration, Newton s method and the doubling algorithm. We shall also study several special cases. For example when B and F are low ranked then X* = Gamma circle(Sigma(r)(i=1)U(i)V(i)(T)) with low-ranked U(i) and V(i) that can be computed using more efficient iterative processes. Numerical examples will be given to illustrate our theoretical results.
Original languageEnglish
Pages (from-to)1453 - 1467
Number of pages15
JournalIMA Journal of Numerical Analysis
Volume31
Issue number4
DOIs
Publication statusPublished - 2011

Cite this